MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF1265
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Handling Problem (3265)
Health Effect - Clinical Codes Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As there was no adverse event to the patient, no additional patient health information (phi) was provided by the physician.
 
Event or Problem Description
The fsa reported: on (b)(6) 2021, the patient was undergoing a procedure to remove a pulmonary embolism (pe).It was reported that the first attempt at access was made with a cook sheath and the physician could not access the artery.A gore® dryseal flex introducer sheath (dsf1265/22436982) was used for access.The physician went from the internal jugular (ij) artery to gain access into the pulmonary artery (pa).A penumbra catheter was inserted into the gore® dryseal flex introducer sheath.The physician reached a point of restriction, the physician kept pushing and forced the penumbra catheter further in until it perforated the dsf sheath.Under fluoroscopy it was visible to see a complete separation in the middle of the dsf sheath.All the pieces of the dsf sheath were then removed.The pe removal procedure was aborted.The patient is well and never became unstable.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.G3/g4: review of imaging results completed and confirmed on march 14th, 2022.H6: code 213, no device problem found ¿ a review of manufacturing records verified that the lot involved in this event met all pre-release specifications.H6: code 3221, no findings available - the device (code 10, testing of actual/suspected device) and images (code 4112, analysis of data provided by user/third party) from the event were returned for engineering evaluation and the device evaluation found that the sheath was broken into two fragments.The event was able to be confirmed.However, the root cause of the separation of the sheath could not be determined with the available information.H6: code 3265, device handling problem - according to the gore® dryseal flex introducer sheath instructions for use (ifu): do not attempt to insert a catheter or interventional device having a diameter larger than the introducer sheath size (table 1).Device damage or breakage may result.Do not attempt to advance or withdraw guidewire, catheter, or other device through the introducer sheath or dilator if resistance is felt.Use fluoroscopy to determine the cause.Continued advancement or retraction against resistance may result in major bleeding, vessel damage, serious injury to the patient, or damage to / breakage of the guidewire, catheter, or other device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.Addressed the following blank fields: d7a: no - not reprocessed, d8: no - note serviced by a third party, e4: no.Corrected the following: g2: company representative - information was reported by company representative, not healthcare professional.H6: replaced 4117 with 10, as device was made available for return and engineering evaluation.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2.Corrected d1/d2: product code and common device name.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12572760
Report Number3007284313-2021-01612
Device Sequence Number19701279
Product Code DYB
UDI-Device Identifier00733132628285
UDI-Public00733132628285
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberDSF1265
Device Catalogue NumberDSF1265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer09/24/2021
04/13/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date03/22/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age30 YR
Patient SexFemale